# SDR CA101101005

- Difficulty date: October 27, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- System (JASC): 2550 · Cargo Compartments
- Part: Release Cable
- Part number: 26800400
- Condition: Failed
- Location: Cargo Hook
- Part time: 1,164 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) MANUAL RELEASE CABLE PULLED FROM CRIMPED END RESULTING IN UNCOMMANDED LOAD RELEASE.  AIRCRAFT WAS INVOLVED IN TOWING (FROM THE HOOK) GEOLOGICAL SURVEY EQUIPMENT. THIS TYPE OF LOAD CAUSES THE HOOK TO ROLL BACK AND FOURTH ON THE BEAM DURING FLIGHT.  THE CABLE WHICH IS TSN 1164.0 (AIRCRAFT TIME NOT THE CABLE HOOK TIME) AND AROUND 20 MONTHS OLD.  TOTAL HOOK TIME SINCE LAST 100/ANNUAL WAS APPROX 50 HOURS/10 MONTHS.  THE CARGO HOOK ASSY WAS BEING INSPECTED DAILY AND SHOWED NO SIGN OF FATIGUE ON THE DAY OF THE INCIDENT.  THERE IS A WARNING IN THE OWNERS MANUAL AND IN THE DAILY INSPECTION TO ENSURE THAT THE HOOK CAN REACH ALL EXTREMES WITHOUT THE CABLE BEING THE STOP.  THE CABLE WAS NOT THE STOP IN THIS CASE.  ONBOARD SYSTEMS SEEMS TO HAVE RECOGNIZED THIS AS A PROBLEM AND NOW HAS AN UPGRADED CABLE P/N 268-004-01 WHICH SEEMS TO BE LONGER AND HAS A DIFFERENT CRIMP STYLE.  WISK AIR HELICOPTERS HAS NOW UPGRADED ALL THEIR CABLES TO THE -01 HOWEVER I AM UNAWARE OF ANY REQUIREMENT TO DO SO.
